MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER
Model Number IMPLANT SYSTEM, SUTURELOC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 4/3/2025, an fda medwatch notification was received via email.A facility representative reported that the tip of the knee scorpion from an ar-4551 broke off in the patient's right knee.The c-arm was brought into the room to visualize and remove the fragment from the patient's knee.The case was completed as usual.This was discovered during a procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecure grasp of tissue.Dfu-0392-sub-eo gives the following warnings to help avoid needle breakage and potential patient injury: do not resterilize or reuse the scorpion¿ suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.
 
Event or Problem Description
Additional information received on 4/10/2025: this was discovered during a right knee arthroscopy, arthroscopic, arthroscopic medial meniscus posterior root repair procedure.The broken fragment was from the needle tip.The scorpion needle had been used in conjunction with a scorpion hand instrument; however, the part number of the instrument remains unknown.Notably, the scorpion instrumentation itself did not exhibit any damage or malfunction.No further complications were reported, and the procedure was completed successfully.

Brand Name
IMPLANT SYSTEM, SUTURELOC
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21882348
Report Number1220246-2025-01634
Device Sequence Number8641230
Product Code MBI
UDI-Device Identifier00888867425316
UDI-Public00888867425316
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K223284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, SUTURELOC
Device Catalogue NumberAR-4551
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown